Alert archive / Wisconsin / Small Craft Advisories in 2008

Small Craft Advisory 76, NWS Milwaukee, WI

October 14, 2008

NWS Milwaukee, WI issued this small craft advisory at Oct 14, 2008, 12:58 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2008, 12:58 AM CDT (05:58 UTC)
Expired
Oct 14, 2008, 6:53 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHUS73 KMKX 140558
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT TUE OCT 14 2008

...BRISK WEST WINDS HEADED INTO THE AREA...

.A COLD FRONT SWEEPING THROUGH THE AREA WILL MOVE OUT OVER THE
NEARSHORE WATERS BEFORE 3 AM THIS MORNING. BRISK NORTHWEST WINDS
OF 20 TO 25 KNOTS WILL DEVELOP BEHIND THE FRONT FOR A TIME THIS
MORNING. THE WINDS SHOULD BEGIN TO DIMINISH BY 9 AM.

LMZ643>646-141400-
/O.NEW.KMKX.SC.Y.0076.081014T0558Z-081014T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1258 AM CDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

BRISK NORTHWEST WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN THE WAKE OF A
PASSING COLD FRONT EARLY THIS MORNING. THE WINDS SHOULD DIMINISH
BELOW SMALL CRAFT ADVISORY LEVELS BY 9 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS
2 follow-up statements
736 
WHUS73 KMKX 140828
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT TUE OCT 14 2008

...BRISK WEST WINDS HEADED INTO THE AREA...

.BRISK NORTHWEST WINDS IN THE WAKE OF A DEPARTING COLD FRONT WILL
GUST TO AROUND 30 KNOTS BEFORE SUNRISE...THEN DIMINISH RAPIDLY BY
MID MORNING.

LMZ643>646-141400-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-081014T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
328 AM CDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

BRISK NORTHWEST WINDS WILL GUST TO AROUND 30 KNOTS BEFORE
SUNRISE...THEN DIMINISH RAPIDLY TO AROUND 10 TO 15 KNOTS BY MID
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS
789 
WHUS73 KMKX 141153
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 AM CDT TUE OCT 14 2008


LMZ643>646-141300-
/O.CAN.KMKX.SC.Y.0076.000000T0000Z-081014T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
653 AM CDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS. THEREFORE
THE ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 4:02 PM CDT, 8 hours 56 minutes earlier.

Area forecast discussion, Oct 13, 4:02 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 PM CDT MON OCT 13 2008

FORECAST FOCUS ON SHOWERS TONIGHT.

.SHORT TERM...CLOUDY SKIES HAVE HELD TEMPS DOWN IN THE MID 70S
AHEAD OF SFC TROF PUSHING INTO WRN WI. MODELS TAKE SHORT WAVE
ENERGY RAPIDLY TO THE NORTHEAST WITH BEST UPR LEVEL
DIVERGENCE...WITH SFC TO 850 AND 850 TO 700 MB FRONTOGENETIC
FORCING DECREASING AS TROF/FRONT CROSS THE STATE. WILL HAVE
LIKELY POPS IN THE WEST...THEN SCT SHOWERS OVER THE REMAINDER OF
THE CWA. FRONT AND PCPN EXIT TO THE SOUTHEAST BY 12Z TUE...WITH
SKIES CLEARING. SUNSHINE WILL OFFSET COLD AIR ADVECTION WITH HIGHS
IN THE 60S.

12Z RUNS ARE SHOWING BETTER Q-VECTOR CONVERGENCE WITH SECONDARY
WAVE RIDING ALONG STALLED FRONT IN IL FOR WED. HAVE GONE WITH HI
CHC POPS FOR WED...WITH PCPN ENDING BY WED EVENING AS LOW TRACKS
TO NW OHIO. IF FORCING AND MOISTURE CONTINUE TO INCREASE...LATER
SHIFTS MAY HAVE TO RAISE TO LIKELY POPS...ESPECIALLY FOR TUE
AFTERNOON. PCPN WILL HOLD TEMPS DOWN...ESPECIALLY IN WRN CWA WHERE
PCPN BEGINS FIRST.

HIGH PRESSURE BRINGS QUIET WEATHER FOR THURSDAY BEFORE NEXT WAVE
IN ZONAL FLOW APPROACHES FOR THURSDAY NIGHT. MEX AND HPC GUIDANCE
IN AGREEMENT WITH UPPER 50 HI/S FOR THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MID RANGE MODELS IN
GOOD AGREEMENT WITH BETTER CHANCE OF PCPN FRIDAY AHEAD OF 500 MB
TROF...THOUGH CANADIAN IS NOT AS AMPLIFIED AND KEEPS PCPN LIMITED TO
NRN WI/U.P. OF MI. HAVE PULLED BACK PCPN ON THURSDAY NIGHT TO SLGT
CHC IN THE EAST...THEN CHC FOR ALL OF SRN WI ON FRIDAY. 6-10 DAY
500MB MEAN HEIGHTS CENTERED ON NEXT MONDAY DEPICT ZONAL FLOW...SO
NEAR NORMAL TEMPERATURES AND SOMEWHAT ACTIVE WITH SHORT WAVES RUNNING
THE CANADIAN BORDER EVERY COUPLE OF DAYS. LEANED TOWARD THE ECMWF
FOR TIMING AND STRENGTH OF SHORT WAVES AND PCPN CHANCES AS IT HAS
SHOWN BETTER RUN TO RUN CONSISTENCY. USED A BLEND OF HPC AND MEX
GUIDANCE FOR TEMPERATURES.

&&

.AVIATION...VFR CIGS ASSOCIATED WITH MID LEVEL 4-6KFT STRATUS LATE
THIS AFTERNOON WILL GRADUALLY BECOME MVFR THIS EVENING AND OVERNIGHT
AS AN APPROACHING TROUGH SWINGS THROUGH. BAND OF SHOWERS EVIDENT
OVER WRN WI...MN..IA...AND KS SHOULD WEAKEN AND BREAK UP AS IT
TRACKS EAST...THUS CONFIDENCE IS ONLY HIGH ENOUGH TO MENTION VCSH AT
THIS TIME. RIDGE QUICKLY BUILDS OVER SRN WI EARLY TUE AM...YIELDING
VFR CONDITIONS AGAIN BY 08-11Z.

&&

.MARINE...MAY SEE A FEW GUSTS TO 20 TO 22 KTS LATE THIS AFTN AND
EARLY EVENING BUT STEEP LOW LEVEL INVERSION WILL PREVENT EXTENDED
PERIODS WITH GUSTS EXCEEDING SMALL CRAFT CRITERIA. UNFAVORABLE FETCH
WILL ALSO LIMIT WAVE HEIGHTS. AFTER THE COLD FROPA...QUICK SHOT OF
LOW LEVEL CAA AND BL MIXING IS EXPECTED IMMEDIATELY BEHIND THE FRONT
LATE TNGT AND EARLY TUE. CONFIDENCE OF GUSTS EXCEEDING 22 KTS IS
STILL IS NOT HIGH ENOUGH TO WARRANT SC.Y ATTM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...09/REM
AVIATION/MARINE...18/BB
Hazardous weather outlook, Oct 13, 8:38 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
838 PM CDT MON OCT 13 2008

WIZ046-047-051-052-056>060-062>072-150145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
838 PM CDT MON OCT 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-150145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
838 PM CDT MON OCT 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WINDS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA FOR A TIME EARLY
TUESDAY MORNING.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.